Alert archive / California / Small Craft Advisories in 2019
Small Craft Advisory 41, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Mar 31, 2019, 2:27 PM PDT. It took effect at Apr 1, 2019, 3:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2019, 2:27 PM PDT (21:27 UTC)
- In effect from
- Apr 1, 2019, 3:00 PM PDT
- Expired
- Apr 2, 2019, 3:00 AM PDT
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
173 WHUS76 KEKA 312127 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 227 PM PDT Sun Mar 31 2019 PZZ470-010530- /O.NEW.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 227 PM PDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT TUESDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 1 PM Monday to 3 AM PDT Tuesday. * WINDS...southerly winds gusting to 25 kt Monday afternoon and Monday night. * WAVES/SEAS...steep southerly waves building to 6 ft Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
5 follow-up statements
064 WHUS76 KEKA 010332 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 832 PM PDT Sun Mar 31 2019 PZZ470-011145- /O.CON.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PDT Sun Mar 31 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM MONDAY TO 3 AM PDT TUESDAY... * WINDS...southerly winds gusting to 30 kt Monday afternoon and Monday night. * WAVES/SEAS...steep southerly waves building to 6 ft Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
429 WHUS76 KEKA 010948 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 248 AM PDT Mon Apr 1 2019 PZZ470-011800- /O.CON.KEKA.SC.Y.0041.190401T2000Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 AM PDT Mon Apr 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS...southerly winds gusting to 30 kt Monday afternoon and Monday night. * WAVES/SEAS...steep southerly waves building to 6 ft Monday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
314 WHUS76 KEKA 011606 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 906 AM PDT Mon Apr 1 2019 PZZ470-020015- /O.EXT.KEKA.SC.Y.0041.190401T2200Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 906 AM PDT Mon Apr 1 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 3 AM PDT TUESDAY... * WINDS...Southerly winds 10 to 20 kt gusting to 30 kt later today into tonight. * WAVES/SEAS...Steep southerly waves building over 6 ft tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
803 WHUS76 KEKA 012129 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 229 PM PDT Mon Apr 1 2019 PZZ470-020530- /O.CON.KEKA.SC.Y.0041.190401T2200Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 229 PM PDT Mon Apr 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Southerly winds 10 to 20 kt gusting over 25 kt at times. * WAVES/SEAS...Steep southerly waves building over 6 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
311 WHUS76 KEKA 020348 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 848 PM PDT Mon Apr 1 2019 PZZ470-021000- /O.CON.KEKA.SC.Y.0041.000000T0000Z-190402T1000Z/ Pt St George to Cape Mendocino 10 to 60 nm- 848 PM PDT Mon Apr 1 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT TUESDAY... * WINDS...Southerly winds 10 to 20 kt gusting over 25 kt at times. * WAVES/SEAS...Steep southerly waves building over 6 ft this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 31, 4:04 AM PDT, 10 hours 23 minutes earlier.
Area forecast discussion, Mar 31, 4:04 AM PDT, 10 hours 23 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 404 AM PDT Sun Mar 31 2019 .SYNOPSIS...Dry weather is expected today, followed by the development of light rain tonight into Monday. Wet and unsettled weather will continue during much of next week, with heavy rain possible on Friday. && .DISCUSSION...An upper ridge was building across the west coast early Sunday morning. High level cirrus was spilling eastward across the ridge...while hints of patchy low-level coastal stratus were present in surface observations and IR satellite imagery. Meanwhile, an upper trough located 1100 miles west of Cape Mendocino was in the process of slowly moving east across the NERN PAC. Model guidance indicates a broad zone of isentropic upglide will develop downstream from the trough this afternoon and tonight, and will aid in the onset of light rain that will initially impact Humboldt and Del Norte Counties. Rain will then spread across Trinity and Mendocino Counties during Monday as the previously mentioned trough approaches the North Coast. The trough is forecast to move east across NRN CA during Monday night, though showers will likely persist in its wake through Tuesday night. Upper heights are forecast to rise during Wednesday resulting in mainly dry conditions. Thereafter, multi-model guidance shows a weak upper disturbance passing east across the area during Thursday which will yield another round of light rain. A strong storm system producing gusty pre-frontal southerly winds and heavy frontal rains is forecast to impact the region Friday and Friday night. After that feature quickly exits east, additional showers will be possible next weekend. JMG && .AVIATION...A stratus deck is present along the coast this morning with cigs of around 1000 ft. These cigs will likely sink a little through sunrise but at this time very little reduction in vsbys due to fog is evident along the coastal plain. Coastal interior valleys are likely experiencing some IFR ceilings and fog/mist but should burn off by mid morning. KUKI is still showing a 5 degree spread in Td and T and thus remaining vfr thus far. Any fog and low cloud that does form over the Ukiah valley this morning will likely burn off by mid morning. && .MARINE...Fairly tranquil marine conditions are expected for the next 3-4 days as light northerlies persist and high pressure builds over the region. A weak weather system will arrive late Sunday and bring a return of southerlies but wind speeds are expected to remain below SCA at this time. A series of small mid to long period swell groups will propagate into NW California waters through mid next week. A stronger Pacific storm may bring gale force southerlies back to the waters on Friday. && .BEACH HAZARDS...A long period west-northwest swell is forecast to arrive this afternoon and evening. The energy from this swell will initially be too low to pose a threat for sneaker waves on Sunday. The swell will build Sunday night into Monday morning for perhaps a low probability of sneaker waves. The weather is forecast to deteriorate Sunday night into Monday morning with more cloud cover and some rain expected. Though winds near shore are not forecast to become strong, it may not be a real ideal setup for sneaker waves due to equally distributed short period wave energy. For now, we will just add a mention of possible sneaker waves in the Hazardous Weather Outlook. Folks venturing to the shoreline Sunday night or early Monday morning should remain vigilant and keep a watchful eye on the surf. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Mar 31, 3:13 AM PDT, 11 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 313 AM PDT Sun Mar 31 2019 CAZ102-105>108-110>113-011015- Del Norte Interior-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- 313 AM PDT Sun Mar 31 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ101-103-104-109-011015- Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt- Mendocino Coast- 313 AM PDT Sun Mar 31 2019 This hazardous weather outlook is for northwest California. .DAY ONE...Today and tonight. The risk of sneaker waves will increase along area beaches tonight. .DAYS TWO THROUGH SEVEN...Monday through Saturday. A threat of sneaker waves will exist during Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2019Every small craft advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.